?

Log in

No account? Create an account

Previous Entry | Next Entry

Well, THIS sucks

Yesterday was PT, and was fairly SOP.  A couple of new exercises that I can't follow up on at home because I don't have that piece of equipment, and more work on internal rotation (behind my back.)  I'm not doing well with that at all - when everything is all warmed up, at best I can raise the arm as far as my waist, and that's exquisitely painful.  I asked, because it was freaking me out, and she tells me that I'm right where I need to be.  Apparently rotation is the hardest motion to regain, and we're only just starting to work on it.  But it hurts enough to make me cry.  It also hurts *all the time* again - this seems to happen every time they up the ante, so I'm not worried, but it's wearing to be in this much pain.  That's not the sucky part.

Here's the sucky part - on the advice of the doctor, I take a pain pill about an hour before my PT.  Lately, I've been taking one before bed the day of my PT because, well, damn.  Lately they've been making me feel a bit ill, but I gather that's not terribly unusual.  Well, as of yesterday, they're done.  As we were driving home from PT I was feeling a bit more nauseated than usual, and laid right down when Bob dropped me off.  Usually I spend a couple of hours sleeping the pill off, and then I'm droopy, but fine.  This time it didn't go away.  By lunchtime I was actually more nauseated than I was when I laid down.  Thinking that maybe the empty stomach was part of the problem, I went out to the kitchen to grab lunch.  Putting my salad together was more than my system could deal with - luckily I didn't have a chance to eat any of it, and even more luckily I made it to the bathroom.  Yay for that - of course with nothing in my stomach it was a somewhat unpleasant interlude, but apparently my system didn't feel obliged to try to bring up something that wasn't actually there, and blessedly it did make me feel a little better.  I had lunch, and it stayed put, but the nausea didn't go away.  At about 2:00pm I called the doctor's office.  It wasn't a medical emergency, but I did feel like I wanted to talk to them in case there was something more to worry about.  They suggested Dramamine for the nausea - that's just ducky: I don't have any in the house and I can't drive.  Real helpful.  Then they suggested switching me to Vicodin.  The last time I had Vicodin - in a small dose - all of this stuff happened plus the inability to walk or think.  Joy.  They're supposed to get back to me.  We'll see.

Eventually I moved off the couch and made myself a nest of pillows on the bathroom floor, and cranked the TV up until I could listen to it, and dozed until Bob got home with some Dramamine.  That knocked things down enough for me to have a very bland dinner and go to bed early.  I took the pill at 8:00am on Monday, and it knocked me flat for about twenty-four hours.  No more Tylox for me.  The worst part is that I missed all my homework, and it's most effective right after the physical terrorist has worked me over.

And the TRULY sucky part - unless the doctor comes up with something, I'm going to be doing the rest of my PT with no chemical support, and I'm so not looking forward to that.  Not to mention the fear that if I'm now reacting badly to oxycodone and hydrocodone, what if I'm done with painkillers altogether?  I've got more dental work in my future, and that idea just rots.  This is not encouraging.

At some point I'll talk to the doctor, and see what there is to see.  Right now I hurt, and I'm afraid to take anything.  I'm a bit afraid to eat breakfast, to be honest.

It's just one damn thing after another, isn't it?

Comments

( 3 comments — Leave a comment )
isabeau_lark
Oct. 1st, 2013 03:34 pm (UTC)
Blech! I hope they can come up with something that works for you without making you sick.
kls_eloise
Oct. 1st, 2013 03:42 pm (UTC)
Who knows - it may be no worse unmedicated. I'm thinking hopeful thoughts (and honestly, I'm just grateful that my stomach is back to normal.)
kamau_d_lyon
Oct. 2nd, 2013 11:19 am (UTC)
See if they will prescribe for you a TENS (Transcutaneous electrical nerve stimulation) unit. I've used one and it really does make a difference. While it's not as good in some ways as meds it is very beneficial. Not only that but if Bob or one of your SCA underlings misbehaves it can be used as a 'correction' unit. ;)

I'll be praying for a fast recovery.
( 3 comments — Leave a comment )